Alert archive / Wisconsin / Gale Warnings in 2019
Gale Warning 38, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Oct 5, 2019, 3:42 AM CDT. It took effect at Oct 5, 2019, 7:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2019, 3:42 AM CDT (08:42 UTC)
- In effect from
- Oct 5, 2019, 7:00 PM CDT
- Expired
- Oct 6, 2019, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
370 WHUS73 KMKX 050842 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 342 AM CDT Sat Oct 5 2019 ...BUILDING WAVES AND SOUTHERLY WINDS TODAY INTO TONIGHT... LMZ261-362-364-366-563-565-567-868-051645- /O.UPG.KMKX.GL.A.0022.191005T2100Z-191006T1200Z/ /O.NEW.KMKX.GL.W.0038.191006T0000Z-191006T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 342 AM CDT Sat Oct 5 2019 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT SUNDAY... The National Weather Service in Milwaukee/Sullivan has issued a Gale Warning...which is in effect from 7 PM this evening to 4 AM CDT Sunday. The Gale Watch is no longer in effect. * WINDS: South to southwest Gales to 35 knots * WAVES: Building to 6 to 9 feet, occasionally to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>645-051645- /O.NEW.KMKX.SC.Y.0087.191005T1500Z-191006T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- 342 AM CDT Sat Oct 5 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT SUNDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 10 AM this morning to 1 AM CDT Sunday. * WINDS: Southeast to southwest up to 25 knots. * WAVES: building to 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ RAR www.weather.gov/mkx
7 follow-up statements
801 WHUS73 KMKX 051142 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 642 AM CDT Sat Oct 5 2019 ...BUILDING WAVES AND SOUTHERLY WINDS TODAY INTO TONIGHT... LMZ261-362-364-366-563-565-567-868-051945- /O.CON.KMKX.GL.W.0038.191006T0000Z-191006T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 642 AM CDT Sat Oct 5 2019 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT SUNDAY... * WINDS: South to southwest Gales to 35 knots * WAVES: Building to 6 to 9 feet, occasionally to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ646-051945- /O.EXB.KMKX.SC.Y.0087.191005T1142Z-191006T0600Z/ Wind Point WI to Winthrop Harbor IL- 642 AM CDT Sat Oct 5 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until 1 AM CDT Sunday. * WINDS: Southeast to southwest up to 25 knots. * WAVES: building to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ643>645-051945- /O.EXT.KMKX.SC.Y.0087.191005T1142Z-191006T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- 642 AM CDT Sat Oct 5 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY... The Small Craft Advisory is now in effect until 1 AM CDT Sunday. * WINDS: Southeast to southwest up to 25 knots. * WAVES: building to 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ RAR www.weather.gov/mkx
651 WHUS73 KMKX 051354 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 854 AM CDT Sat Oct 5 2019 ...BUILDING WAVES AND SOUTHERLY WINDS TODAY INTO TONIGHT... LMZ261-362-364-366-563-565-567-868-052200- /O.CON.KMKX.GL.W.0038.191006T0000Z-191006T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 854 AM CDT Sat Oct 5 2019 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT SUNDAY... * WINDS: Southerly Gales to 35 knots...veering to the southwest this evening. * WAVES: Building to 6 to 9 feet, occasionally to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-052200- /O.CON.KMKX.SC.Y.0087.000000T0000Z-191006T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 854 AM CDT Sat Oct 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WINDS: Southeast to south up to 25 knots...veering southwest this evening. * WAVES: building to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
509 WHUS73 KMKX 051953 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 253 PM CDT Sat Oct 5 2019 ...STRONG SOUTHERLY WINDS AND LARGE WAVES THROUGH TONIGHT... LMZ261-362-364-366-563-565-567-868-060400- /O.CON.KMKX.GL.W.0038.191006T0000Z-191006T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 253 PM CDT Sat Oct 5 2019 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT SUNDAY... * WINDS: Southerly Gales to 35 knots...veering to the southwest this evening. * WAVES: Building to 6 to 9 feet, occasionally to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-060400- /O.CON.KMKX.SC.Y.0087.000000T0000Z-191006T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 253 PM CDT Sat Oct 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WINDS: Southeast to south up to 25 knots...veering southwest this evening. * WAVES: building to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
707 WHUS73 KMKX 060038 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 738 PM CDT Sat Oct 5 2019 ...STRONG SOUTHWEST WINDS AND LARGE WAVES TONIGHT INTO SUNDAY... LMZ261-362-364-366-563-565-567-868-060900- /O.CON.KMKX.GL.W.0038.000000T0000Z-191006T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 738 PM CDT Sat Oct 5 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WINDS: Southerly Gales to 35 knots...veering to the southwest this evening. * WAVES: Building to 6 to 9 feet, occasionally to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-060900- /O.EXT.KMKX.SC.Y.0087.000000T0000Z-191007T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 738 PM CDT Sat Oct 5 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY... The Small Craft Advisory is now in effect until 7 PM CDT Sunday. * WINDS: Southeast to south up to 25 knots...veering southwest this evening. Westerly winds up to 25 knots on Sunday. * WAVES: building to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
242 WHUS73 KMKX 060556 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1256 AM CDT Sun Oct 6 2019 ...STRONG SOUTHWEST WINDS AND LARGE WAVES TONIGHT INTO SUNDAY... LMZ261-362-364-366-563-565-567-868-061200- /O.EXT.KMKX.GL.W.0038.000000T0000Z-191006T1200Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 1256 AM CDT Sun Oct 6 2019 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Gale Warning is now in effect until 7 AM CDT this morning. * WINDS: Southerly Gales to 40 knots...veering to the southwest to west. * WAVES: Building to 6 to 9 feet, occasionally to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-061400- /O.CON.KMKX.SC.Y.0087.000000T0000Z-191007T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1256 AM CDT Sun Oct 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: Southwest to west up to 25 knots. * WAVES: 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ RAR www.weather.gov/mkx
243 WHUS73 KMKX 060824 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 324 AM CDT Sun Oct 6 2019 ...GUSTY SOUTHWEST WINDS TODAY... LMZ261-362-364-366-563-565-567-868-061200- /O.CON.KMKX.GL.W.0038.000000T0000Z-191006T1200Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 324 AM CDT Sun Oct 6 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS: Southerly Gales to 40 knots...veering to the southwest to west. * WAVES: 6 to 9 feet, occasionally to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-061630- /O.CON.KMKX.SC.Y.0087.000000T0000Z-191007T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 324 AM CDT Sun Oct 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: Southwest up to 25 knots. * WAVES: 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ RAR www.weather.gov/mkx
129 WHUS73 KMKX 061158 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 658 AM CDT Sun Oct 6 2019 ...GUSTY SOUTHWEST WINDS TODAY... LMZ261-362-364-366-563-565-567-868-061300- /O.EXP.KMKX.GL.W.0038.000000T0000Z-191006T1200Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 658 AM CDT Sun Oct 6 2019 ...GALE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... Winds are expected to remain below Gale Warning criteria today, therefore the Gale Warning will expire at 7 AM CDT this morning. $$ LMZ643>646-062000- /O.CON.KMKX.SC.Y.0087.000000T0000Z-191007T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 658 AM CDT Sun Oct 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: Southwest up to 25 knots, highest in the afternoon. * WAVES: 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ RAR www.weather.gov/mkx
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 5, 3:40 AM CDT, 2 minutes earlier.
Area forecast discussion, Oct 5, 3:40 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
340 AM CDT SAT OCT 5 2019
.SHORT TERM...
TODAY AND TONIGHT - Forecast Confidence...High.
Watching an area of 925mb frontogenesis moving into southwest
Wisconsin that can be viewed on radar. There is a bit of dry air in
place, therefore reflectivities are expected to weaken. Will
continue to watch and see if it pushes further into the area.
Anything that would fall from this would be a light shower or a
sprinkle.
The main line of rain will be ahead of the 500mb trough. Best window
for widespread rain looks to be during the afternoon hours.
There is a slight chance for lightning with a few hundred joules per
kilogram of CAPE available. Winds will also be breezy this afternoon
due to the deepening low pressure system with southerly gusts up to
30 mph. The front will pass through and clear us out around midnight
with clearing skies moving in behind. Total rain amounts of a few
tenths to around a half inch are expected. Highs today are only
expected to get into the 50s far southeast portions of the state
possible getting into the low 60s. It will feel a little chilly
overnight with lows mainly in the 40s as these fall- like
temperatures stick around.
SUNDAY THROUGH MONDAY - Forecast Confidence...Medium to High.
A breezy day is expected on Sunday with warmer temperatures during
the day. West to southwest breezes and 925H temps around 10-11 C
will contribute to the warmer temps than today, reaching the low to
mid 60s. One caveat however is that a period of mid-high level
cloudiness is expected during the day, which will limit the amount
of sunshine for a time. The clouds will be triggered by a passing
weak mid-level disturbance but no precipitation is expected due to
the expected dry low levels. If the clouds hang around longer or are
thicker, then daytime temps will be a few degrees cooler than
expected.
The clouds should exit the area for Sunday night. A cool night is
expected as temps fall into the 40s with a few location possibly
falling into the upper 30s. Boundary layer mixing should prevent
temperatures from rapidly falling overnight. High pressure building
into the area will bring a less breezy and pleasant day to the area
on Monday.
.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY - Forecast Confidence...Medium.
Medium range guidance showing good agreement and consistency on a
slowly amplifying and digging low pressure trof over the western
CONUS during the first half of this period. This will result in a
period of dry, milder weather downstream in southern WI, at least
through Wednesday. Colder air will funnel into southwest Canada
behind this deepening trof early next week. The cold air will surge
south into parts of the central and southern Plains by Thursday. The
resulting strong temperature gradient along a strengthening cold
front will contribute to low pressure undergoing cyclogenesis in the
central Plains on Thursday, with the low moving rapidly northeast
across the upper midwest Thu night and early Friday. A strong cold
front will sweep through southern WI behind the low pressure system
Thursday night and early Friday. The GFS remains the most
progressive with the front passing through Thursday aftn/eve, while
the GEM/ECMWF remain about 6-12 hours slower. Deep moisture rapidly
returns to the area, as precipitable water increases to 1-1.5
inches. Will include a small chance for thunder due to strength of
this passing front for now. All the upstream cold air associated
with the deepening low will sweep across WI on Friday. Temperatures
will likely fall into the 30s many areas Friday night, but lingering
boundary layer mixing may prevent frost formation early Saturday
morning. The ECMWF and GFS show much weaker boundary layer winds
later Saturday into Saturday night. Hence at this point, favored
period for frost formation will be next Saturday night. Most of
southern WI experiences it's first freezing temperature between
October 1st and 10th, so we'll be close to the climatological
median. 925H temps dip below zero on Friday with a gradual recovery
Sunday into early the following week.
The ECMWF and GEM show the low pressure area becoming nearly
stationary across the Lake Superior region on Saturday while the GFS
has the low much farther north in Canada. If the colder ECMWF
solution verifys, then weak ripples in the atmosphere rotating
around the low may bring the first light snowfall in the form of
mixed rain and snow showers to the area on Saturday.
&&
.AVIATION(09Z TAF UPDATE)...Low VFR ceilings east of MSN are
expected to linger this morning and into the afternoon. Rain will
then move in from the west mainly during the late morning to early
evening hours. Slight chance for an embedded thunderstorm, but
chances are too low to include in TAFs at this time. With this line
of rain expect MVFR to as low as IFR ceilings with MVFR visibilities
at times. Conditions will gradually improve to VFR this evening.
Expect winds to pick up this afternoon from the southeast and
gradually shift to the southwest tonight. Gusts will be around 25
knots before gradually decreasing after 00Z.
&&
.MARINE...An advancing low pressure system will bring gusty winds
and high waves for Lake Michigan today and into the overnight hours.
Southerly winds will pick up this morning and cause waves to build,
therefore there is a Small Craft Advisory from Wind Point to the
north this morning until late tonight. Additionally a Gale Warning
is in effect this evening into early Sunday morning for the northern
half of the Lake. Gusts around 35 knots are expected tonight with
winds veering to the southwest Sunday morning. Winds will be near
Small Craft Advisory criteria Sunday afternoon.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning from 7 PM this evening to 4 AM CDT Sunday for
LMZ261-362-364-366-563-565-567-868.
Small Craft Advisory from 10 AM this morning to 1 AM CDT Sunday
for LMZ643>645.
TODAY AND TONIGHT/AVIATION/MARINE...RAR
SUNDAY THROUGH FRIDAY...MBKHazardous weather outlook, Oct 4, 9:01 PM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 901 PM CDT Fri Oct 4 2019 WIZ046-047-051-052-056>060-062>072-060215- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 901 PM CDT Fri Oct 4 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Minor to moderate flooding will continue on some rivers across southern Wisconsin. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a slight chance of thunderstorms on Saturday. Minor to moderate flooding will continue on some rivers across southern Wisconsin this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this weekend. LMZ643>646-060215- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 901 PM CDT Fri Oct 4 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a slight chance of thunderstorms on Saturday. Winds and waves may reach Small Craft Advisory levels Saturday into Saturday evening as breezy south winds develop. Breezy westerly winds are then expected on Sunday with a continuation of a Small Craft Advisory possible. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-060215- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 901 PM CDT Fri Oct 4 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday A Gale Watch is in effect for the north half of Lake Michigan from late Saturday afternoon through Saturday night. South to southwest winds will steadily increase on Saturday with Gale Force winds possible by late afternoon. Expect building waves as well. Breezy westerly winds are then expected for Sunday. There is a slight chance of thunderstorms on Saturday mainly for the southern half of Lake Michigan. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:42 AM CDT | Small Craft Advisory | MKX | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.